Alert archive / Nebraska / High Wind Warnings in 2007
High Wind Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Jan 7, 2007, 2:58 PM CST for 12 counties in Nebraska. It took effect at Jan 8, 2007, 10:00 AM CST. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 2:58 PM CST (20:58 UTC)
- In effect from
- Jan 8, 2007, 10:00 AM CST
- Expired
- Jan 8, 2007, 11:20 AM CST
- In force
- 80 min
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 072058 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 258 PM CST SUN JAN 7 2007 NEZ039>041-046>049-060>064-080500- /O.CAN.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/ /O.UPG.KGID.HW.A.0001.070108T1400Z-070109T0000Z/ /O.NEW.KGID.HW.W.0001.070108T1400Z-070109T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 258 PM CST SUN JAN 7 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED FOR SUNDAY AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE AGAIN ON MONDAY. INITIALLY...WINDS OF 25 TO 35 MPH ARE LIKELY IN THE MORNING...BUT NORTHWEST WINDS SUSTAINED NEAR 40 MPH ARE EXPECTED IN THE AFTERNOON. WINDS GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE. SUCH STRONG WINDS COULD CAUSE MINOR DAMAGE...ESPECIALLY TO TREES AND POWER LINES WEAKENED BY THE RECENT ICE STORM IN PARTS OF THE WARNING AREA. POWER RECOVERY EFFORTS WILL BE SIGNIFICANTLY HAMPERED AND SOME POWER OUTAGES MAY OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ005>007-NEZ072>077-082>087-080500- /O.CAN.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/ /O.UPG.KGID.HW.A.0001.070108T1400Z-070109T0000Z/ /O.NEW.KGID.WI.Y.0002.070108T1400Z-070109T0000Z/ PHILLIPS-SMITH-JEWELL-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 258 PM CST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED FOR SUNDAY AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE THROUGHOUT THE DAY MONDAY. LOOK FOR SPEEDS OF 25 TO 35 MPH BY MIDDAY...WITH GUSTS TO 50 MPH POSSIBLE AT TIMES. THERE ARE STILL SOME LOCATIONS WITHIN THE ADVISORY AREA WHICH MAY BE EXPERIENCING POWER OUTAGES OR POWER INTERRUPTIONS. SUCH STRONG WINDS WILL HAMPER RECOVERY EFFORTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ017>019-080500- /O.CAN.KGID.WI.Y.0001.000000T0000Z-070107T2200Z/ /O.NEW.KGID.WI.Y.0002.070108T1400Z-070109T0000Z/ ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...OSBORNE... BELOIT 258 PM CST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED FOR SUNDAY AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED MONDAY. THE STRONGEST WINDS WILL OCCUR FROM NOON THROUGH 6 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS73 KGID 080336 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 936 PM CST SUN JAN 7 2007 NEZ039>041-046>049-060>064-081130- /O.EXT.KGID.HW.W.0001.070108T1600Z-070109T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 936 PM CST SUN JAN 7 2007 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... NORTHWEST WINDS WILL INCREASE AGAIN ON MONDAY. INITIALLY...WINDS OF 25 TO 35 MPH ARE LIKELY BY MID TO LATE MORNING...BUT NORTHWEST WINDS SUSTAINED NEAR 40 MPH ARE EXPECTED IN THE AFTERNOON. WINDS GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE. SUCH STRONG WINDS COULD CAUSE MINOR DAMAGE...ESPECIALLY TO TREES AND POWER LINES WEAKENED BY THE RECENT ICE STORM IN PARTS OF THE WARNING AREA. POWER RECOVERY EFFORTS WILL BE SIGNIFICANTLY HAMPERED AND SOME POWER OUTAGES MAY OCCUR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ005>007-017>019-NEZ072>077-082>087-081130- /O.EXT.KGID.WI.Y.0002.070108T1600Z-070109T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 936 PM CST SUN JAN 7 2007 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... NORTHWEST WINDS WILL INCREASE THROUGHOUT THE DAY MONDAY. LOOK FOR SPEEDS OF 25 TO 35 MPH BY MIDDAY...WITH GUSTS TO 50 MPH POSSIBLE AT TIMES. THERE ARE STILL SOME LOCATIONS WITHIN THE ADVISORY AREA WHICH MAY BE EXPERIENCING POWER OUTAGES OR POWER INTERRUPTIONS. SUCH STRONG WINDS WILL HAMPER RECOVERY EFFORTS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WESELY
000 WWUS73 KGID 081009 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 409 AM CST MON JAN 8 2007 NEZ039>041-046>049-060>064-081800- /O.EXB.KGID.WI.Y.0002.070109T0000Z-070109T0300Z/ /O.CON.KGID.HW.W.0001.070108T1600Z-070109T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 409 AM CST MON JAN 8 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH TODAY AND GUST NEAR 60 MPH. SUCH STRONG WINDS MAY CAUSE DAMAGE...ESPECIALLY TO TREES AND POWER LINES WEAKENED BY THE RECENT ICE STORM IN PARTS OF THE WARNING AREA. POWER RECOVERY EFFORTS WILL BE IMPACTED AND SOME POWER OUTAGES MAY OCCUR. THE WINDS WILL REMAIN STRONG INTO THE EVENING AND WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT. WINDS THIS STRONG CAN DAMAGE PROPERTY AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$ KSZ005>007-017>019-NEZ072>077-082>087-081800- /O.EXT.KGID.WI.Y.0002.070108T1600Z-070109T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 409 AM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH AND GUST TO 45 MPH TODAY. THE WINDS WILL REMAIN STRONG INTO THE EVENING...BEFORE GRADUALLY SUBSIDING OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$
000 WWUS73 KGID 081119 CCA NPWGID URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 517 AM CST MON JAN 8 2007 NEZ039>041-046>049-060>064-081930- /O.COR.KGID.WI.Y.0002.070109T0000Z-070109T0300Z/ /O.COR.KGID.HW.W.0001.070108T1600Z-070109T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 517 AM CST MON JAN 8 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 9 PM CST THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH TODAY AND GUST NEAR 60 MPH. SUCH STRONG WINDS MAY CAUSE DAMAGE...ESPECIALLY TO TREES AND POWER LINES WEAKENED BY THE RECENT ICE STORM IN PARTS OF THE WARNING AREA. POWER RECOVERY EFFORTS WILL BE IMPACTED AND SOME POWER OUTAGES MAY OCCUR. THE WINDS WILL REMAIN STRONG INTO THE EVENING AND WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. THE WINDS WILL GRADUALLY SUBSIDE OVERNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN DAMAGE PROPERTY AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$ KSZ005>007-017>019-NEZ072>077-082>087-081930- /O.EXT.KGID.WI.Y.0002.070108T1600Z-070109T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 517 AM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH AND GUST TO 45 MPH TODAY. THE WINDS WILL REMAIN STRONG INTO THE EVENING...BEFORE GRADUALLY SUBSIDING OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$
000 WWUS73 KGID 081720 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1120 AM CST MON JAN 8 2007 NEZ039>041-046>049-060>064-090130- /O.CAN.KGID.HW.W.0001.000000T0000Z-070109T0000Z/ /O.EXT.KGID.WI.Y.0002.070108T1720Z-070109T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK 1120 AM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS WILL CONTINUE TO BLOW AT 25 TO 35 MPH THIS AFTERNOON WITH GUSTS AROUND 45 MPH. THESE STRONG WINDS WILL CONTINUE THIS EVENING BEFORE DECREASING AROUND MIDNIGHT. THOSE WITH OUTSIDE ACTIVITIES TODAY SHOULD BE PREPARED FOR THESE STRONG WINDS. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$ KSZ005>007-017>019-NEZ072>077-082>087-090130- /O.EXT.KGID.WI.Y.0002.000000T0000Z-070109T0600Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 1120 AM CST MON JAN 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... NORTHWEST WINDS WILL BLOW AT 25 TO 35 MPH AND GUST TO 45 MPH THIS AFTERNOON. THE WINDS WILL REMAIN STRONG INTO THE EVENING... BEFORE GRADUALLY SUBSIDING OVERNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. $$ KISNER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Jan 7, 12:10 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 7, 12:10 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1210 PM CST SUN JAN 7 2007
.UPDATE...EXPANDED WIND ADVISORY TO THE REST OF THE CWFA. STILL
BORDERLINE OR LOW END BUT ESSENTIALLY LITTLE DIFFERENCE FROM
CENTRAL CWFA WHERE WINDS HAVE BEEN AT ADVISORY...AND THE EAST. RUC
SUGGESTS HIGHER WIND POTENTIAL EAST OF 281 THIS AFTERNOON...WITH
AREAS TO THE WEST SEEING FALLING PRESSURES AND STRUGGLING TO MIX
WITH SNOW COVER OR SNOW COVER NEARBY. MORE WESTERLY FLOW ALSO
SETTLING IN FROM THE WEST.
&&
.PREV DISCUSSION... /ISSUED 254 AM CST SUN JAN 7 2007/
DISCUSSION...MAIN PROBLEM OVER THE NEXT COUPLE OF DAYS WILL BE
WINDS. EARLY MORNING 11-3.9 MICRON SATELLITE IMAGERY SHOWS PARTLY
TO MOSTLY CLOUDY SKIES STRETCHING ACROSS MUCH OF NEBRASKA INTO
WESTERN KANSAS. SURFACE OBSERVATIONS THIS MORNING INDICATE THE
COLDEST TEMPERATURES AGAIN RESIDE IN THE SNOWPACK OF WESTERN
NEBRASKA...WHILE SUSTAINED WINDS OF CLOSE TO 30 MPH ARE BEING
REPORTED IN PORTIONS OF THE NEBRASKA PANHANDLE.
00Z NAM/GFS ARE IN RELATIVE AGREEMENT TODAY. A CLIPPER TYPE SYSTEM
WILL CONTINUE TO PUSH ACROSS THE CENTRAL PLAINS BRINGING COLDER AIR
AND GUSTY NORTHWEST WINDS. THE MAIN ISSUE TODAY IS WHETHER OR NOT
WIND SPEEDS WILL REACH ADVISORY LEVELS ACROSS THE FORECAST AREA.
LOW LEVEL LAPSE RATES ARE RATHER STEEP BY 15Z THIS MORNING...AND
ONLY GET STEEPER INTO THE EARLY AFTERNOON. H85 WINDS ARE FORECAST
TO BE IN THE 40-45KT RANGE...HOWEVER THE 03Z RUC SUGGESTS EVEN
STRONGER WINDS OF NEAR 50 KTS ARE POSSIBLE IN THE NORTHWEST PORTION
OF THE FORECAST AREA. AFTER MUCH DEBATE...HAVE DECIDED TO ISSUE A
WIND ADVISORY FOR TODAY ACROSS MUCH OF THE FORECAST AREA EVEN THOUGH
IT GENERALLY APPEARS TO BE A MARGINAL EVENT...ESPECIALLY IF THERE
ARE TOO MANY CLOUDS TO LIMIT MIXING. MITIGATING FACTOR IS THE
ONGOING POWER RESTORATION EFFORTS AND WOULD RATHER ERR ON THE SIDE
OF CAUTION AND GIVE THE HEIGHTENED SENSE OF AWARENESS THAT COMES
WITH AN ADVISORY. WILL KEEP THE FAR SOUTHEAST OUT OF THE ADVISORY
SINCE THAT AREA DID NOT RECEIVE MUCH ICE/DAMAGE AND WINDS LOOK EVEN
MORE MARGINAL IN THAT AREA WITH H85 WINDS WEAKENING A BIT BY THE
TIME THE STEEPER LOW LEVEL LAPSE RATES REACH THAT LOCATION.
MONDAY STILL LOOKS LIKE A VERY WINDY DAY WITH STEEP LAPSE RATES
DEVELOPING BY EARLY AFTERNOON ACROSS ALL BUT THE FAR SOUTHERN CWA.
DEEP UNIDIRECTIONAL FLOW SHOULD HELP THE MIXING...AND BUFKIT
MOMENTUM TRANSFER SHOWS THE POTENTIAL TO MIX WINDS IN EXCESS OF 60
KTS TO THE SURFACE. CURRENTLY WE HAVE GOT A HIGH WIND WATCH FOR ALL
BUT THE FAR SOUTHERN 3 COUNTIES OF NORTH CENTRAL KANSAS...AND THINK
THAT IS STILL APPROPRIATE. AT THE MINIMUM THIS SHOULD BE A HIGH END
ADVISORY OVER MUCH OF THE FORECAST AREA...WITH THE POTENTIAL FOR
EVEN STRONGER WINDS IF THE MIXING IS DEEP ENOUGH.
THE NEXT CHANCE OF WINTRY PRECIPITATION IS STILL ON TRACK FOR THE
END OF THE WORK WEEK. A PROLONGED PERIOD OF ISENTROPIC LIFT (285K)
IS STILL BEING SHOWN BY THE 00Z GFS AS A TROUGH DIGS ACROSS THE
WESTERN UNITED STATES. COLD AIR APPEARS TO BE DEEP ENOUGH WITH THIS
EVENT THAT MOST OF THE FORECAST AREA SHOULD RECEIVE SNOW. CURRENT
FORECAST GRIDS HAVE GOT THIS COVERED...HOWEVER WOULD NOT BE
SURPRISED TO SEE AN INCREASE IN POPS IF MODELS REMAIN CONSISTENT
WITH THIS SYSTEM.
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NEZ039>041-
046>049-060>064-072>077-082>087.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
NEZ039>041-046>049-060>064-072>077-082>087.
KS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR KSZ005>007-
017>019.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
KSZ005>007.
&&Hazardous weather outlook, Jan 7, 2:48 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 248 PM CST SUN JAN 7 2007 NEZ039>041-046>049-060>064-081200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- 248 PM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS OF SOUTH CENTRAL NEBRASKA...ALONG AND NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A HIGH WIND WARNING IS POSTED FOR MONDAY. THE STRONGEST WINDS WILL OCCUR IN THE AFTERNOON. SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH SHOULD BE ANTICIPATED. A TURN TOWARD SHARPLY COLDER WEATHER WILL OVERTAKE THE AREA FRIDAY AND SATURDAY. HIGH TEMPERATURES WILL ONLY REACH THE TEENS. THERE IS A CHANCE OF LIGHT SNOW FROM THURSDAY THROUGH SATURDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ072>077-082>087-081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 248 PM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WIND ADVISORY IS POSTED FOR THE AREA MONDAY...WITH NORTHWEST WINDS OF 25 TO 35 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE. A TURN TOWARD SHARPLY COLDER WEATHER WILL OVERTAKE THE AREA FRIDAY AND SATURDAY. HIGH TEMPERATURES WILL ONLY REACH THE TEENS. THERE IS A CHANCE OF LIGHT SNOW FROM THURSDAY THROUGH SATURDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:29 AM CST | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 11 hr |
| Jan 7, 2:58 PM CST | Wind Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 26 hr |
Nearby
High Wind Warnings in Nebraska, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.